Alert archive / Pennsylvania / Flash Flood Warnings in 2011

Flash Flood Warning 76, NWS Binghamton, NY

August 28, 2011Wyoming County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Aug 28, 2011, 10:49 AM EDT for Wyoming County, Pennsylvania. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2011, 10:49 AM EDT (14:49 UTC)
Expired
Aug 28, 2011, 7:45 PM EDT
In force
9 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

County Wyoming County, PA

The radar

The Binghamton radar (KBGM), 86 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 11:00 AM EDTFLASH FLOODMehoopany, PADUNLAP GROVE BRIDGE DESTROYED BY FLOODWATERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 2.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 805 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
805 m²/s²
0-3 km storm-relative helicity
1072 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

913 
WGUS51 KBGM 281449
FFWBGM
PAC131-282045-
/O.NEW.KBGM.FF.W.0076.110828T1449Z-110828T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1049 AM EDT SUN AUG 28 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN WYOMING COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 445 PM EDT SUNDAY. 

* AT 1037 AM EDT...WYOMING COUNTY EMERGENCY MANAGEMENT AGENCY HAS    
  REPORTED SEVERE LIFE-THREATENING FLASH FLOODING IN THE NOXEN
  AND FORKSTON AREAS IN WESTERN WYOMING COUNTY.  

  THIS IS A FLASH FLOOD EMERGENCY FOR WESTERN WYOMING COUNTY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORKSTON   
  AND NOXEN.

REPORTS OF 30 HOMES SURROUNDED BY FLOOD WATERS...4 FLOODED BRIDGES 
AND MORE THAN ONE DOZEN FLOODED ROADS HAVE BEEN RECEIVED AT THE 
NATIONAL WEATHER SERVICE IN BINGHAMTON. THERE WERE ALSO REPORTS OF 
WATER RESCUES. RAIN CONTINUES TO FALL IN WESTERN WYOMING COUNTY AND 
WILL CONTINUE TO AGGRAVATE FLOODING IN THIS AREA UNTIL EARLY 
AFTERNOON. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4138 7629 4158 7621 4158 7605 4139 7599
      4138 7602 4138 7628

$$
DJN
2 follow-up statements
539 
WGUS71 KBGM 281656
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1256 PM EDT SUN AUG 28 2011

PAC131-282045-
/O.CON.KBGM.FF.W.0076.000000T0000Z-110828T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYOMING PA-
1256 PM EDT SUN AUG 28 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR
WESTERN WYOMING COUNTY...

AT 1249 PM EDT...COUNTY EMERGENCY MANAGEMENT OFFICIALS REPORTED 
SEVERE FLASH FLOODING IN THE NOXEN AND FORKSTON AREAS. THERE WERE 
REPORTS OF NUMEROUS HOMES...BRIDGES AND ROADS FLOODED IN THESE 
AREAS. THE HEAVY RAINS HAVE TAPERED OFF TO SCATTERED SHOWERS WITH 
SCATTERED SHOWERS CONTINUING FOR THE REST OF THE DAY. ADDITIONAL 
HEAVY RAINS ARE NOT ANTICIPATED. BUT FLOODING FROM RAINS EARLIER 
TODAY WILL CONTINUE UNTIL LATE AFTERNOON. 

THIS IS A VERY DANGEROUS FLOOD SITUATION. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL 
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4138 7629 4158 7621 4158 7605 4139 7599
      4138 7602 4138 7628

$$
DJN
398 
WGUS51 KBGM 282042
FFWBGM
PAC131-282345-
/O.EXT.KBGM.FF.W.0076.000000T0000Z-110828T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
442 PM EDT SUN AUG 28 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WESTERN WYOMING COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 745 PM EDT

* AT 435 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING.

  THIS IS A FLASH FLOOD EMERGENCY FOR WESTERN WYOMING COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MEHOOPANY
  AND NOXEN.

COUNTY OFFICIALS INDICATE A STATE OF EMERGENCY AND A TRAVEL BAN FOR 
ALL OF WYOMING COUNTY. THE NATIONAL GUARD IS CURRENT CHECKING PARTS 
WESTERN WYOMING COUNTY FOR ANYONE WHO MAY STILL NEED TO HELP.  MAJOR 
BRIDGE DAMAGE IS REPORTED IN THE WESTERN PART OF THE COUNTY. 

THE HEAVY RAIN HAS ENDED... AND ALL RAIN WILL END BY ABOUT 6 PM. 
HOWEVER... FLOODING WILL CONTINUE INTO THIS EVENING. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4138 7629 4158 7621 4158 7605 4139 7599
      4138 7602 4138 7628

$$

MSE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 10:30 AM EDT, 19 minutes earlier.

Area forecast discussion, Aug 28, 10:30 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1030 AM EDT SUN AUG 28 2011

.SYNOPSIS...
AT 10 AM...THE CENTER OF HURRICANE IRENE WAS MOVING UP THE LOWER
HUDSON VALLEY. A BAND OF HEAVY RAIN FROM IRENE STRETCHED ACROSS
WYOMING AND SUSQUEHANNA COUNTIES IN PENNSYLVANIA AND BROOME...
CHENANGO AND ONEIDA COUNTIES IN CENTRAL NEW YORK. ANOTHER HEAVY
RAIN BAND WAS AGAIN MOVING INTO SULLIVAN...DELAWARE...OTSEGO
COUNTY. HEAVY RAIN IS EXPECTED TO CONTINUE INTO THE AFTERNOON
UNTIL IRENE BEGINS TO MOVE OFF TO OUR NORTHEAST. RAIN WILL LET UP
FROM SOUTH TO NORTH THIS AFTERNOON AND CLOUDS WILL DIMINISH INTO
THIS EVENING. IRENE IS ALSO PRODUCING SOME STRONG WIND GUSTS
CAUSING DOWNED TREES AND POWER OUTAGES ACROSS NORTHEAST
PENNSYLVANIA AND THE HIGHER TERRAIN IN CENTRAL NEW YORK. WINDS
WILL GRADUALLY LET UP BY THIS EVENING. MONDAY AND TUESDAY, DRIER
WEATHER IS EXPECTED AS HIGH PRESSURE BUILDS ACROSS THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE AT 1015AM...
HURRICANE IRENE IS MOVING INTO THE LOWER HUDSON VALLY. HEAVY RAIN
BAND HAS SET UP NORTH TO SOUTH FROM NEAR UTICA TO BINGHAMTON IN NY
TO NEAR MONTROSE AND TUNKHANNOCK IN PA. THIS BAND IS NOT EXPECTED
TO MOVE MUCH BUT SHOULD BEGIN TO PIVOT AS THE STORM MOVES NORTH.
ANOTHER BAND OF HEAVY RAIN IS OVER EASTERN SULLIVAN DELAWARE AND
OTSEGO COUNTY AND WILL LIKELY PUSH WESTWARD SOME AS THE STORM
CENTER CONTINUES UP THE HUDSON VALLEY. RAINFALL RATES IN THESE
BANDS ARE BETWEEN 0.75 AND 1.25 INCHES PER HOUR. WE CHANGED OVER
TO TROPICAL ZR ON THE RADAR. WE HAVE MADE SOME CALLS AND FEEL THE
CURRENT RADAR ESTIMATED STORM TOTALS ARE REPRESENTATIVE.

IN ADDITION TO HEAVY RAIN AND FLOODING...WE HAVE GOTTEN REPORTS OF
TREES DOWN AND POWER OUTAGES FROM WINDS. THE HIGHER TERRAIN IN
NORHTEAST PA AND ACROSS THE CATSKILLS IS SEEING THE STRONGEST
WINDS. AT 10 AM MT POCONO WAS GUSTING TO NEAR 50 MPH AND WIND
GUSTS INTO THE 40S WERE OCCURRING IN HIGHER TERRAIN OVER THE
SOUTHERN TIER OF NY.

FORECAST HAS RAIN AND CLOUDS GRADUALLY IMPROVING THIS AFTERNOON
FROM THE SOUTH AND WEST AS IRENE MOVES NORTHEAST INTO CANADA.
MUCH COOLER AND DRIER AIR QUICKLY COMES IN FROM THE NW BRINGING
CLEARING SKIES AND LOW TEMPS IN THE U40S TO M50S.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
UPDATE AT 4 AM...
LARGE SURFACE HIGH PRESSURE MOSTLY IN CONTROL FOR THIS ENTIRE
PERIOD. TUESDAY A STRONG SHORT WAVE DIGS INTO THE UPPER LEVEL
TROF. A SHOWER MAY BE POSSIBLE ACROSS THE FAR NORTH MAINLY IN THE
AFTN. TUESDAY NIGHT UL HEIGHTS BUILD AS SFC HIGH TAKES BACK
COMPLETE CONTROL.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UPDATED AS OF 245 PM SAT... ONCE AGAIN...A MUCH QUIETER PD IS IN
STORE...AS THE WESTERLIES RETREAT NWD...AND HGTS GENERALLY BUILD
OVER THE ERN STATES.

AS FOR THE DAILY SENSIBLE WX...THE ABV OUTLINED SCENARIO TRANSLATES
TO A MOSTLY RAIN-FREE STRETCH OF WX...AND NEAR TO SLIGHTLY ABV
NORMAL TEMPS FOR LATE AUG/EARLY SEP (HIGHS FROM THE UPPER 70S TO MID
80S). TWDS THE END OF THE PD...AN APPROACHING COLD FRNT/UPPER-LVL
WAVE COULD BRING SOME SHWRS OR TSTMS LATE FRI OR SAT.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
HEAVY RAIN BANDS FROM IRENE PRODUCING MVFR CIGS AND VSBYS WITH IFR
ACROSS HIGHER TERRAIN SITES. WINDS ARE GENERALLY OUT OF THE NE AT
20 KT WITH GUSTS TO 35KT. WINDS WILL SLOWLY SHIFT MORE NW BY
AFTERNOON. CIGS AND VSBYS SHOULD TREND TOWARD MVFR THIS AFTERNOON
AND VFR TONIGHT. WITH ALL THE MOISTURE...FOG WOULD SEEM POSSIBLE
BUT MODELS BRING IN DRIER CONDITIONS AND WIND CONTINUE FROM THE NW
AT 10 TO 15 KT SO NONE FORECAST AT THIS TIME BUT WILL NEED TO
RECONSIDER THIS WITH THE NEXT MODEL RUN.

OUTLOOK...

MONDAY THROUGH THURSDAY...MAINLY VFR. CHC FOR MORNING VALLEY FOG
WITH IFR/MVFR CONDITIONS TUESDAY AND WEDNESDAY.

&&

.HYDROLOGY...
UPDATED 4 AM SUNDAY...
RIVER FLOOD WARNINGS NOW ISSUED FOR WALTON ON THE WEST BRANCH
DELAWARE AND COOKS FALLS ON THE BEAVER KILL. TO FLOOD STAGE AROUND
NOON. REST OF DELAWARE POINTS WILL NOT MAKE FLOOD STAGE UNTIL
AFTER 3 PM...SO HAVE HELD OFF ON ADDITIONAL RIVER FLOOD WARNINGS.

FLOOD WATCH CONTINUES EARLY THIS MORNING AND TODAY. IN THE
DELAWARE HEADWATERS ALL THE STREAMS...AND THE RIVERS ABOVE THE NYC
RESERVOIRS ARE LIKELY TO FLOOD WITH 4 TO 8 INCHES LIKELY. MAIN
STEM DELAWARE...AND NEVERSINK AND EAST BRANCH BELOW THE RESERVOIRS
NOW FORECASTED TO FLOOD. FLOODING WILL BEGIN LATE AFTERNOON INTO
TONIGHT. FLOODING IN THE DELAWARE BASINS EXPECTED TO GO TO
MODERATE FLOOD STAGES SEVERAL POINTS. SUSQUEHANNA RIVER WILL GET
CLOSE BUT NOT FORECASTED TO FLOOD STILL. THIS TOO IF IT HAPPENS
WILL BE LATE TODAY. LESS RAINFALL THERE. RIVERS ARE STARTING OUT
LOW SO THIS WILL TAKE SOME TIME TO APPROACH FLOOD STAGE.

FLASH FLOODING MAY BEGIN BY 8 AM ON THE STREAMS IN THE FAR SOUTH.
BY THAT TIME 2 TO 4 INCHES WILL HAVE FALLEN. FURTHER TO THE NORTH
AND WEST IN THE WATCH AREA NOT AS MUCH CERTAINTY WITH 2 TO 5
INCHES OF RAIN TOTAL. AMOUNTS STILL UNDER AN INCH. THERE WILL A
SHARP GRADIENT ON THE HEAVY RAIN FROM NORTHWEST TO SOUTHEAST.
FLASH FLOODING POSSIBLE FROM SCRANTON TO BINGHAMTON TO ROME AND
POINTS EAST. MOST OF THE FLASH FLOODING WILL PEAK LATE THIS
MORNING INTO THE AFTERNOON.

&&

.CLIMATE...
UPDATED 5 AM SUNDAY... ANOTHER WET MONTH WITH ONE BIG STORM TO GO.
ANOTHER TOP 5 FINISH FOR BINGHAMTON ALREADY. WITH THE HURRICANE
BINGHAMTON SHOULD SET HAVE ANOTHER RECORD WET MONTH. SYRACUSE WITH
ANOTHER INCH WILL BE IN THE TOP 5. THIS IS CERTAINLY POSSIBLE.
SCRANTON NEEDS 2 AND A HALF INCHES TO BE NEAR THE TOP 5. THIS
AGAIN IS CERTAINLY POSSIBLE. 2 TO 5 INCHES IS EXPECTED IN
SCRANTON.

		AUGUST SO FAR		RECORD
BINGHAMTON 	6.19 INCHES 		7.48 INCHES

SYRACUSE 	5.55 INCHES		8.41 INCHES

SCRANTON 	4.80 INCHES 		11.76 INCHES

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ038>040-043-044-047-
     048-072.
     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ038-039-043.
     HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ040-044-
     047-048-072.
NY...FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ009-018-024-025-036-
     037-044>046-055>057-062.
     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ009-015>018-
     022>025-036-037-044-045-055-056.
     HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR NYZ046-057-
     062.

&&

SYNOPSIS...BMW
NEAR TERM...BMW
SHORT TERM...TAC
LONG TERM...MLJ
AVIATION...BMW
HYDROLOGY...
CLIMATE...
Hazardous weather outlook, Aug 28, 5:31 AM EDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
531 AM EDT SUN AUG 28 2011

NYZ046-057-062-PAZ040-048-072-290945-
OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE-
531 AM EDT SUN AUG 28 2011

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL
AMOUNTS AND DAMAGE TO THE NATIONAL WEATHER SERVICE.

NYZ009-036-037-045-056-PAZ039-043-044-047-290945-
NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CHENANGO-BROOME-SUSQUEHANNA-
WYOMING-LACKAWANNA-LUZERNE-
531 AM EDT SUN AUG 28 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL
AMOUNTS AND DAMAGE TO THE NATIONAL WEATHER SERVICE.

NYZ018-024-025-044-055-PAZ038-290945-
ONONDAGA-CHEMUNG-TOMPKINS-CORTLAND-TIOGA-BRADFORD-
531 AM EDT SUN AUG 28 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL
AMOUNTS AND DAMAGE TO THE NATIONAL WEATHER SERVICE.

NYZ015>017-022-023-290945-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-
531 AM EDT SUN AUG 28 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL
AMOUNTS AND DAMAGE TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Aug 28, 8:28 AM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
828 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 AM     FLOOD            ASHLEY                  41.21N  75.90W
08/28/2011                   LUZERNE            PA   EMERGENCY MNGR

            MINOR FLOODING REPORTED IN ASHLEY ALONG THE SOLOMONS
            CREEK.

&&

DJN
Local storm report, Aug 28, 9:22 AM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
922 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 AM     FLASH FLOOD      2 SSE BINGHAMTON        42.07N  75.89W
08/28/2011                   BROOME             NY   COUNTY OFFICIAL

            WATER FLOWING ACROSS PIERCE CREEK RD.

&&

EMG
Local storm report, Aug 28, 9:30 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
930 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     FLASH FLOOD      FLEISCHMANNS            42.16N  74.53W
08/28/2011                   DELAWARE           NY   PUBLIC

            MAIN STREET EVACUATED... BRIDGES WASHED OUT... DUE TO
            CATASTROPHIC FLOODING.

&&

EMG
Local storm report, Aug 28, 10:00 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1000 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 AM     FLASH FLOOD      FORKSTON                41.53N  76.13W
08/28/2011                   WYOMING            PA   EMERGENCY MNGR

            MAJOR FLASH FLOODING REPORTED. 20 HOMES ARE SURROUNDED
            BY WATER. EVAUCATIONS TAKING PLACE. 2 PEOPLE ARE TRAPPED
            IN THE HIGH WATERS AND BEING RESCUED.

&&

DJN
Special weather statement, Aug 28, 10:30 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1030 AM EDT SUN AUG 28 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-282030-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
1030 AM EDT SUN AUG 28 2011

...HURRICANE IRENE CONTINUES TO IMPACT CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA...

AT 1025 AM EDT...THE CENTER OF HURRICANE IRENE WAS NEAR NEW YORK
CITY. IRENE WILL CONTINUE TO MOVE NORTHWARD INTO WESTERN NEW
ENGLAND THIS AFTERNOON AND THEN FAR TO THE NORTHEAST INTO SOUTHEAST
CANADA TONIGHT.

RAIN...HEAVY AT TIMES...WILL CONTINUE ACROSS ALL OF NORTHEAST
PENNSYLVANIA AND MOST OF CENTRAL NEW YORK UNTIL EARLY THIS
AFTERNOON. THE HEAVY RAINS WILL CONTINUE TO CAUSE FLOODING OF
SMALLER STREAMS AND CREEKS...ROAD WASHOUTS...AND URBAN AND POOR
DRAINAGE FLOODING. A FEW AREAS WILL EXPERIENCE MAJOR
LIFE-THREATENING FLASH FLOODING. MINOR TO MODERATE RIVER FLOODING
IS EXPECTED IN THE UPPER DELAWARE RIVER BASIN. IN THE SUSQUEHANNA
RIVER BASIN...BANKFUL STAGE TO MINOR FLOODING IS EXPECTED. THE
CHEMUNG RIVER BASIN...FINGER LAKES AND UPPER MOHAWK RIVER BASIN ARE
NOT ANTICIPATED TO SEE ANY SIGNIFICANT FLOODING.

WIND GUSTS WILL PEAK ACROSS NORTHEAST PENNSYLVANIA AND CENTRAL
NEW YORK FROM LATE THIS MORNING TO EARLY THIS AFTERNOON BEFORE
SUBSIDING. EXPECT WIND GUSTS TO PEAK ACROSS MOST OF NORTHEAST
PENNSYLVANIA AND CENTRAL NEW YORK BETWEEN 40 AND 50 MPH. IN THE
POCONOS AND CATSKILLS WIND GUSTS WILL PEAK BETWEEN 50 AND 60 MPH.

EXPECT SCATTERED TREES AND POWER LINES DOWN ACROSS MOST OF
CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. IN THE POCONOS AND
CATSKILLS...EXPECT MORE WIDESPREAD TREES AND POWER LINES DOWN WITH
WIDESPREAD POWER OUTAGES EXPECTED.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT
HTTP://WEATHER.GOV/BGM

DJN
Local storm report, Aug 28, 10:43 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1043 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     FLASH FLOOD      DENVER                  42.21N  74.57W
08/28/2011                   DELAWARE           NY   PUBLIC

            BATAVIA KILL OVER RT. 36 NEAR DIMMOCK MOUNTAIN RD.

&&

EMG

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 5:52 AM EDTAreal Flood AdvisoryBGMBradford, Lackawanna, Luzerne, Pike, Wayne, Wyoming6 hr
Aug 28, 7:15 AM EDTFlash Flood WarningBGMWyoming6 hr
Aug 28, 8:00 AM EDTAreal Flood AdvisoryBGMBradford, Susquehanna6 hr
Aug 28, 8:16 AM EDTFlash Flood WarningBGMBradford, Susquehanna, Wyoming6 hr
Aug 28, 8:20 AM EDTFlash Flood WarningBGMPike6 hr
Aug 28, 8:41 AM EDTFlash Flood WarningBGMLuzerne6 hr
Aug 28, 9:55 AM EDTFlash Flood WarningBGMBradford, Susquehanna, Wayne, Wyoming6 hr
Aug 28, 10:52 AM EDTRiver Flood WarningBGMPike, Wayne4 hr
Aug 28, 10:52 AM EDTRiver Flood WarningBGMWayne17 hr
Aug 28, 10:52 AM EDTRiver Flood WarningBGMPike17 hr
Aug 28, 10:52 AM EDTRiver Flood WarningBGMSusquehanna28 hr
Aug 28, 2:25 PM EDTFlash Flood WarningBGMPike5 hr
Aug 28, 2:38 PM EDTFlash Flood WarningBGMLuzerne5 hr
Aug 28, 2:54 PM EDTRiver Flood WarningBGMBradford26 hr
Aug 28, 3:57 PM EDTAreal Flood AdvisoryBGMSusquehanna, Wayne3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.